Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 90, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 7, 2006, 8:29 PM CDT for Custer County, Lincoln County, Nebraska. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2006, 8:29 PM CDT (01:29 UTC)
- Expired
- Jun 7, 2006, 9:15 PM CDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Custer County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 90 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 8:40 PM CDT | TSTM WND GST 70 | 12 W Callaway, NE | |
| Jun 7, 8:40 PM CDT | HAIL 0.88 | 12 W Callaway, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1816 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 2766 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 080129
SVRLBF
NEC041-111-080215-
/O.NEW.KLBF.SV.W.0090.060608T0129Z-060608T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
829 PM CDT WED JUN 7 2006
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 915 PM CDT
* AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES SOUTHWEST OF CALLAWAY TO NORTH PLATTE...OR
ALONG A LINE EXTENDING FROM 18 MILES SOUTH OF ARNOLD TO NORTH
PLATTE...AND MOVING SOUTHEAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DICKENS AND BRADY BY 835 PM CDT...
WELLFLEET BY 845 PM CDT...
DAMAGING WINDS UP TO 70 MPH WERE REPORTED IN NORTH PLATTE WITH THIS
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY
FROM WINDOWS
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LAT...LON 4148 10001 4139 10026 4135 10054 4109 10055
4122 10110 4074 10117 4072 10023 4105 10023
4106 9975
$$
MASEK1 follow-up statement
000
WWUS53 KLBF 080144
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
841 PM CDT WED JUN 7 2006
NEC041-111-080215-
/O.CON.KLBF.SV.W.0090.000000T0000Z-060608T0215Z/
CUSTER NE-LINCOLN NE-
841 PM CDT WED JUN 7 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR LINCOLN AND SOUTHWESTERN CUSTER COUNTIES...
AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HIGHWAY 40 MILE MARKER 20 TO
9 MILES WEST OF HIGHWAY 47 MILE MARKER 80...OR ALONG A LINE EXTENDING
FROM 14 MILES SOUTHEAST OF ARNOLD TO 20 MILES SOUTHWEST OF ARNOLD...
MOVING SOUTHEAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
6 MILES SOUTHWEST OF CALLAWAY BY 845 PM CDT...
HIGHWAY 23 MILE MARKER 70 AND HIGHWAY 47 MILE MARKER 80 BY 850 PM
CDT...
HIGHWAY 83 MILE MARKER 60 BY 855 PM CDT...
HIGHWAY 40 MILE MARKER 30...HIGHWAY 30 MILE MARKER 200...WELLFLEET
AND BRADY BY 905 PM CDT...
INTERSTATE 80 MILE MARKER 200 BY 910 PM CDT...
8 MILES WEST OF HIGHWAY 21 MILE MARKER 50 BY 915 PM CDT...
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. A LINE OF DAMAGING WINDS WITH GUSTS TO AROUND 70 MPH WAS
LOCATED FROM NEAR SUTHERLAND TO BRADY AROUND 840 PM...MOVING SOUTH
AROUND 20 MPH. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING
COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR NORTHWESTERN NEBRASKA.
LAT...LON 4142 9999 4135 10025 4127 10051 4102 10046
4109 10083 4121 10120 4072 10121 4072 10023
4105 10023 4106 9975
$$
MASEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:15 PM CDT, 5 hours 14 minutes earlier.
Area forecast discussion, Jun 7, 3:15 PM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 315 PM CDT WED JUN 7 2006 ...RECORD HEAT THURSDAY AND THUNDERSTORM CHANCES THROUGH THE FORECAST PERIOD REMAIN THE FORECAST FOCUS... .SHORT TERM FORECAST... HOT AFTERNOON IN THE CWA. THUNDERSTORMS ONGOING ACROSS NRN TIER OF COUNTIES. NAM AND NAM/WRF FROM YESTERDAY HAVE DONE A GOOD JOB WITH LOCATION OF ONGOING CONVECTION. WILL FOLLOW THE NAM SOLUTION OF WX/POPS TONIGHT INTO THUR A.M. THE GFS HAS CONVECTIVE FEEDBACK BY 00Z THIS EVENING INVO SERN WY/NC CO WHICH IN TURN AFFECTS QPFS INTO WRN NEBR TONIGHT WHICH IVE DEEMED UNRELIABLE. WHILE ORGANIZED UPDRAFTS AND ISOLATED SEVERE STORMS SHOULD BE CONFINED TO THE NORTHWEST ENHANCED BY EXISTING OUTFLOW BOUNDARIES...AT LEAST ISOLATED SHOWERS OR THUNDERSTORMS WILL DEVELOP TO OUR WEST IN SERN WY/WERN CO LATE THIS AFTERNOON WHICH WILL TURN TOWARD THE SOUTHEAST PER CORFIDI VECTORS. H85 LLVL JET TO 30S KTS WILL AID. THUS...FOR AREAS SOUTH OF HWY 2...WEAK DEEP LAYER SHEAR AT 20KTS WILL MAKE ANY STORMS SHORT LIVED. RECORD BREAKING HEAT SET FOR THURSDAY. CURRENT RECORDS ARE BBW 100...VTN 102...LBF 100...AND IML 104. RECORDS SHOULD BE BROKEN AND LBF AND IML WHILE BBW AND VTN FALL A COUPLE DEGREES SHORT. FAVOR THE NAM SFC LOW POSITION IN SWRN CHERRY COUNTY AS OPPOSED TO THE GFS POSITION NEAR IML. H85 TEMPS SOAR TO 32-33C ...ALONG WITH 1000-500 MB THICKNESS VALUES GOING ABOVE 586DM. THESE VALUES SUPPORT RECORD HIGH TEMPERATURES. LITTLE CHANGE FROM PREVIOUS GRID FCST EXCEPT TO WARM THE ERN ZONES A FEW DEGREES. UPPER RIDGE BREAKS DOWN SOME THURSDAY NIGHT WITH APPROACH OF COLD FRONT. SCATTERED HIGH BASED THUNDERSTORMS NEAR AND WEST OF PREFRONTAL TROUGH WHERE TEMPS TO GO ABOVE CONVECTIVE TEMP. WILL KEEP POPS LOW AT 20 PERCENT WITH H7 TEMPS FROM 14 TO 16C AND AS SOME OF PRECIP WILL EVAPORATE BEFORE REACHING GROUND AS LOW LEVEL MOISTURE TO REMAIN VERY LIMITED. COOLER TEMPS BROUGHT IN BEHIND THE FRONT FOR FRIDAY...HOWEVER ACROSS THE SERN CWFA...DEEP MIXING AND COMPRESSIONAL HEATING COULD SURGE TEMPS UP INTO THE LOWER/MID 90S. HAVE KEPT TEMPS DOWN A FEW DEGREES FROM WARMER MAN 2M TEMP AND MET GUIDANCE FOR CONSISTENCY PURPOSES...BUT SHOULD CONSIDER RAISING THEM UP NEXT FORECAST CYCLE IF LOOKS THE SAME AS 12Z RUN SHOWED. WILL ALSO BE DEALING WITH POTENTIAL FOR ORGANIZED SEVERE STORMS BEGINNING FRIDAY AFTERNOON INTO THE EVENING BEHIND THE FRONT WITH THE MOST INTENSE CONVECTION NEAR AND SOUTH OF INTERSTATE 80. BY SATURDAY...MUCH COOLER AIR SHOULD FILTER IN FROM THE NORTHEAST. THIS SHOULD BE SIMILAR TO TEMPS WE ARE CURRENTLY SEEING IN NERN NORTH DAKOTA AND NRN MINN IN THE UPPER 70S. HAVE GOING UPPER 70S NORTHEAST TO NEAR 90 EXTREME SOUTHWEST. PLENTY OF CLOUDINESS AND SHOWERS OR THUNDERSTORMS AS SEVERAL IMPULSES RIDE THE ZONAL FLOW PATTERN. .EXTENDED DISCUSSION...ECMWF HAS UPPER RIDGE A BIT STRONGER THAN THE GFS AND ALSO HAS SFC FRONT FURTHER NORTH SUNDAY THROUGH TUESDAY. THIS SHOULD KEEP SW IN THE MID TO UPPER 80S EACH DAY (SUNDAY THROUGH WEDNESDAY) WHILE THE NORTHEAST WOULD MAINLY BE IN THE LOWER 80S. WHILE HIGHS SHOULD BE JUST A COUPLE DEGREES ABOVE CLIMATOLOGY... PRECIP CHCS LOOK MUCH BETTER THAN IN RECENT DAYS AND SHOULD BE ABOVE CLIMATOLOGY AT 30 TO 40 PERCENT EACH NIGHT (SUNDAY NIGHT THROUGH TUESDAY NIGHT). WILL GO WITH AT LEAST 20 POPS IN THE GRIDS AND REVISE UP IF NEEDED IN LATER FORECASTS. .FIRE WEATHER... HOT DESERT SW AIRMASS...SFC LOW IN VCNTY OF WESTERN SANDHILLS...POSSIBLY LOW PCPN LATE AFTERNOON TSRA...AND CURING FUELS WILL LEAD TO A CRITICAL FIRE WEATHER DAY ON THURSDAY AND RFW HAS BEEN ISSUED FOR LATE MORNING THROUGH EARLY EVENING. BELIEVE GFS MAY BE TOO POLLUTED WITH FEEDBACK ISSUES AND HAVE LEANED HEAVILY ON NAM12 FOR PLACEMENT OF SFC LOW ACROSS WESTERN CWA TOMORROW. THIS WILL LEAD TO A W/SW SFC FLOW INTO WESTERN/SOUTHERN FIRE ZONES WITH RH VALUES DROPPING INTO THE LOWER TEENS AND HIGH TEMPS IN THE 100-105 RANGE. WINDS WILL BE HARD PRESSED TO REACH CRITERIA BECAUSE OF LOCATION OF SFC LOW...HOWEVER WITH D3 CONDITIONS ON HORIZON FEEL RFW IS WARRANTED AND HAS BEEN BACKED BY LOCAL FMOS. && .LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING PORTIONS OF ZONES 204...210...206 FROM 16Z THU TO 02Z FRI. && ROBERG/13
Hazardous weather outlook, Jun 7, 4:13 PM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 413 PM CDT WED JUN 7 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-081200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 413 PM CDT WED JUN 7 2006 /313 PM MDT WED JUN 7 2006/ SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM CDT FOR PORTIONS OF NORTHWEST AND NORTH CENTRAL NEBRASKA. THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE MAINLY NORTH OF HIGHWAY 2 THIS EVENING. LARGE HAIL AND DAMAGING WIND GUSTS OVER 60 MPH WILL BE THE MAIN THREATS. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE OVERNIGHT ACROSS NORTH CENTRAL CENTRAL NEBRASKA OVERNIGHT...BUT SEVERE WEATHER IS NOT EXPECTED AFTER SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AND FRIDAY. AS THE FRONT WORKS ITS WAY THROUGH SOUTHERN NEBRASKA... MOISTURE AND HEAT AHEAD OF THE SYSTEM WILL COMBINE TO PRODUCE EXTREME INSTABILITY AND THE WIND ALONG THE FRONT WILL CONTINUE TO BE FAVORABLE FOR SUPER CELL DEVELOPMENT. HEAT IS LIKELY TO CONTINUE OVER MOST OF WESTERN AND NORTH CENTRAL NEBRASKA THURSDAY WITH TEMPERATURES IN THE WEST LIKELY TO EXCEED 100 DEGREES AGAIN. RELIEF IS POSSIBLE FRIDAY AND LIKELY SATURDAY THROUGH TUESDAY AS THE FRONT GOES THROUGH THE AREA. TEMPERATURES BY SATURDAY ARE LIKELY TO BE 20 DEGREES COOLER OVER NEARLY ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO FRIDAY. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) SPRINGER/13
In the hours before
Local storm report, Jun 7, 7:07 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
707 PM CDT WED JUN 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL HALSEY 41.90N 100.27W
06/07/2006 E1.00 INCH BLAINE NE PUBLIC
2 TO 4 INCH DIAMETER TREE BRANCHES BLOWN DOWN
&&
BTAYLORLocal storm report, Jun 7, 7:34 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
734 PM CDT WED JUN 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 33 S VALENTINE 42.40N 100.55W
06/07/2006 E0.88 INCH CHERRY NE PUBLIC
&&
BTAYLORLocal storm report, Jun 7, 7:50 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
750 PM CDT WED JUN 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 16 NE STAPLETON 41.64N 100.29W
06/07/2006 E0.88 INCH LOGAN NE PUBLIC
&&
BTAYLORLocal storm report, Jun 7, 8:00 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
800 PM CDT WED JUN 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST 16 NE STAPLETON 41.64N 100.29W
06/07/2006 E60 MPH LOGAN NE PUBLIC
&&
BTAYLORLocal storm report, Jun 7, 8:20 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
820 PM CDT WED JUN 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST STAPLETON 41.48N 100.51W
06/07/2006 E60.00 MPH LOGAN NE PUBLIC
DEBRIS SEEN BLOWING OFF ROOFS
&&
BTAYLORLocal storm report, Jun 7, 8:22 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
822 PM CDT WED JUN 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST DUNNING 41.83N 100.10W
06/07/2006 E60 MPH BLAINE NE PUBLIC
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:13 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 62 min |
| Jun 7, 7:44 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 46 min |
| Jun 7, 7:53 PM CDT | Tornado Warning | LBF | Custer | 37 min |
| Jun 7, 9:09 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 53 min |
| Jun 7, 9:26 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 49 min |
| Jun 7, 9:43 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 62 min |
| Jun 7, 10:14 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Jun 7, 10:17 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 28 min |
| Jun 7, 10:41 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 64 min |
| Jun 7, 10:57 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.